Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 32, NWS Newport/Morehead City, NC

May 20, 2008Craven County, Jones County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at May 20, 2008, 7:45 PM EDT for Craven County, Jones County, Lenoir County, North Carolina. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2008, 7:45 PM EDT (23:45 UTC)
Expired
May 20, 2008, 8:15 PM EDT
In force
30 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Craven County, NC, Jones County, NC, Lenoir County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 7:55 PM EDTFUNNEL CLOUDKinston, NCDEPUTY OBSERVED FUNNEL JUST WEST OF THE KINSTON AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 3:39 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
558 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 202345
TORMHX
NCC049-103-107-210015-
/O.NEW.KMHX.TO.W.0032.080520T2345Z-080521T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
745 PM EDT TUE MAY 20 2008

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  NORTHERN JONES COUNTY IN EASTERN NORTH CAROLINA...
  NORTHERN LENOIR COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF KINSTON...

* UNTIL 815 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FALLING
  CREEK...OR ABOUT 6 MILES WEST OF KINSTON...MOVING EAST AT 42 MPH.

* THE TORNADO WILL BE NEAR...
  KINSTON BY 750 PM EDT...
  GRAINGERS BY 755 PM EDT...
  WYSE FORK BY 800 PM EDT...
  DOVER BY 805 PM EDT...
  FORT BARNWELL BY 810 PM EDT...
  JASPER AND 8 MILES NORTHWEST OF TUSCARORA BY 815 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3511 7718 3517 7780 3535 7778 3535 7768
      3534 7768 3535 7764 3534 7739 3532 7736
      3534 7734 3533 7716
TIME...MOT...LOC 2345Z 275DEG 36KT 3526 7767

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at May 20, 3:09 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, May 20, 3:09 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
309 PM EDT TUE MAY 20 2008

.SYNOPSIS...
LOW PRESSURE OFF THE MID ATLANTIC COAST WILL SWING A TRAILING
COLD FRONT SE ACROSS THE AREA THIS EVENING. A WEAK AREA OF LOW
PRESSURE WILL DEVELOP ACROSS THE AREA WEDNESDAY AND MOVE OFFSHORE
WEDNESDAY NIGHT. ANOTHER WEAK LOW WILL DEVELOP ACROSS THE AREA
THURSDAY AND SWING A COLD FRONT ACROSS THE AREA THURSDAY NIGHT.
HIGH PRESSURE FROM THE NW WILL SLOWLY BUILD OVER THE AREA FRIDAY
THROUGH MONDAY. THE WILL CONTINUE TO INFLUENCE WHILE MOVING
OFFSHORE TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
DEEP CYCLONIC FLOW CONTINUES TO DOMINATE THE EASTERN US AS THE
QUASI-STATIONARY UPPER TROUGH PERSISTS. LOW PRESSURE CURRENTLY
OFF THE MID ATLANTIC COAST WILL SWING A TRAILING COLD FRONT SE
ACROSS THE AREA THIS EVENING. THE AIRMASS AHEAD OF THE FRONT IS
IS KINEMATICALLY AND THERMODYNAMICALLY SUPPORTIVE OF SEVERE
THUNDERSTORMS AND SPECIFICALLY SUPERCELLS. ALL THE SHEAR VALUES
ARE WELL WITHIN SUPER CELL PARAMETERS INCLUDING BRN/BRN SHEAR AND
SUPERCELL COMPOSITE. ALTHOUGH SHEAR WILL BE UNIDIRECTIONAL...BULK
SHEAR AROUND 50 KT WILL SUPPORT ORGANIZED/ROTATING UPDRAFTS. THE
LOW WBZ/FREEZING HEIGHTS ARE INDICATIVE IN COMBINATION WITH THE
SHEAR AND MID LEVEL LAPSE RATES AROUND 8C/KM OF LARGE HAIL
POTENTIAL. THE WINDEX VALUE OF 55 KT AND DOWNDRAFT CAPE OF AROUND
1000 J/KG SUGGEST GOOD DAMAGING WIND POTENTIAL AS WELL. THIS IS
ALSO SUPPORTED BY THE FAST STORM MOVEMENT AROUND 45 KT AND DRY SUB
CLOUD LAYER-LARGE LOW LEVEL TEMP-DEWPOINT DEPRESSIONS. ALTHOUGH
THE SHEAR ALSO SUPPORTS TORNADOES THE LCL VALUES IN EXCESS OF 1500
METERS COULD LIMIT BUT NOT ELIMINATE THIS THREAT. SURFACE BASED
CAPES HAVE REACHED AROUND 3000 J/KG AND LIS -7/-9.

NO SIGNIFICANT CHANGES TO THE FORECAST AS WE CONTINUE TO HIGHLIGHT
THE SEVERE POTENTIAL THROUGH THIS EVENING. HAVE DECREASED POPS
SLIGHTLY BASED ON LATEST MOS GUIDANCE. THE FAST STORM MOVEMENT
WILL LIMIT RAINFALL POTENTIAL WITH A 1/4 TO 1/2 OF AN INCH
EXPECTED IN MOST LOCATIONS. USED A BLEND OF THE MOS FOR OVERNIGHT
LOWS MAINLY UPPER 50S-LOWER 60S. GUSTY SW WINDS WILL SHIFT TO NW/N
AND DECREASE SIGNIFICANTLY AFTER THE PASSAGE OF THE COLD FRONT
WHICH IS EXPECTED TO BE OFF THE COAST AROUND MIDNIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MAIN FEATURE CONTINUES TO BE THE UPPER TROUGH WHICH WILL PERSIST
THROUGH THE PERIOD. A SERIES OF JET STREAKS ROTATING THROUGH THE
BASE OF THE TROUGH WILL DEVELOP AREAS OF LOW PRESSURE AND
ASSOCIATED COLD FRONTS ACROSS NC ABOUT EVERY 48 HOURS. NEXT LOW
WILL DEVELOP WEDNESDAY AFTERNOON WITH THE FRONT CROSSING THE AREA
WEDNESDAY NIGHT. MOISTURE IS LIMITED BUT WILL MAINTAIN LOW 20 POP
FOR CONTINUITIES SAKE WEDNESDAY. THE NEXT LOW/FRONT WILL CROSS THE
AREA THURSDAY NIGHT. AGAIN MOISTURE LIMITED SO NO POP WILL BE
INCLUDED. LOOKS LIKE A BRIEF SHOT OF COOLER AIR WILL FOLLOW THIS
FRONT THURSDAY NIGHT WITH GUSTY NORTHERLY WINDS EXPECTED BEHIND
THE FRONT. USED A BLEND OF THE MOS GUIDANCE FOR TEMPERATURES.
HIGHS IN THE MIDDLE TO UPPER 70S EXPECTED WEDNESDAY AND LOWER 80S
THURSDAY. LOWS WEDNESDAY AND THURSDAY NIGHTS WILL BE IN THE MID
50S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HAVE NOT MADE MUCH CHANGE TO EXTENDED. ECMWF IS SHOWING SOME LIGHT
PRECIP FRIDAY NIGHT INTO SATURDAY MORNING IN THE SOUTHERN PART OF
THE CWA...AND GFS IS PICKING UP ON THE SAME THING. BUT AT THIS POINT
OPTED TO KEEP ENTIRE FORECAST DRY...WITH RIDGING ALOFT AND FORECAST
SOUNDINGS FAIRLY DRY SATURDAY. TEMPS WILL BE ON THE INCREASE SUNDAY
THROUGH TUESDAY. BY TUESDAY INLAND HIGHS IN THE UPPER 80S AND
LOW/MID 80S ALONG THE COAST.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
GUSTY SW WINDS WITH SCATTERED SHOWERS AND A FEW SCATTERED TSTMS
WILL CONTINUE THRU THE DAYLIGHT HOURS WITH OCCASIONAL MVFR
CEILINGS/VSBYS POSSIBLE IN THE HEAVIER SHOWERS/STRONGER TSTMS.
COLD FRONT SHOULD MOVE OFFSHORE LATER THIS EVENING WITH RAPIDLY
DIMINISHING WINDS. MAYBE A BRIEF PERIOD OF SCATTERED STRATUS IN
THE EARLY MORNING HOURS...FOLLOWED BY BROKEN CIRRUS AND VFR
CONDITIONS THROUGHOUT WEDNESDAY.

GENERALLY DRY WITH VFR CONDITIONS EXPECTED THROUGH THE EXTENDED
PERIOD.

&&

.MARINE...
GUSTY SOUTHWEST WINDS WILL CONTINUE OVER ALL COASTAL WATERS INTO
THIS EVENING. SCA EXPIRES AT 8 PM OVER THE SOUNDS AND CONTINUES
INTO THE MORNING AS WINDS/SEAS SUBSIDE FAIRLY QUICKLY ONCE THE
FRONT IS OFFSHORE AND HIGH PRES QUICKLY BUILDS IN. HIGH PRES RIDGE
WILL EXPAND SOUTH FROM THE GREAT LAKES AND KEEP GENERALLY BENIGN
CONDITIONS OVER THE MARINE AREAS INTO THE WEEKEND.

.RIP CURRENTS...
LIGHTER WINDS AND MINIMAL SWELL WILL LEAD TO A LOW THREAT OF RIP
CURRENTS ON WEDNESDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ130-
     135-150.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR AMZ152-154-
     156-158.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...CLQ
AVIATION...CTC
MARINE...CTC
Hazardous weather outlook, May 20, 5:06 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 AM EDT TUE MAY 20 2008

NCZ029-044>047-079>081-090>094-210915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
506 AM EDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT
WILL MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND EVENING.
STRONG WINDS ALOFT COMBINED WITH A MODERATELY UNSTABLE AIRMASS
WILL RESULT IN THE POSSIBILITY OF A FEW SEVERE STORMS DEVELOPING.
THE PRIMARY SEVERE THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NCZ095-098-103-104-210915-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
506 AM EDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT
WILL MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND EVENING.
STRONG WINDS ALOFT COMBINED WITH A MODERATELY UNSTABLE AIRMASS
WILL RESULT IN THE POSSIBILITY OF A FEW SEVERE STORMS DEVELOPING.
THE PRIMARY SEVERE THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE.

IN ADDITION TO SEVERE THUNDERSTORMS...A MODERATE THREAT OF RIP
CURRENTS WILL EXIST SOUTH OF CAPE HATTERAS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 20, 6:02 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
602 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             WILLIAMSTON             35.85N 77.06W
05/20/2008  E1.00 INCH       MARTIN             NC   COUNTY OFFICIAL

0533 PM     HAIL             HAVELOCK                34.89N 76.93W
05/20/2008  E1.75 INCH       CRAVEN             NC   COUNTY OFFICIAL

0500 PM     HAIL             COMFORT                 35.01N 77.48W
05/20/2008  E0.88 INCH       JONES              NC   COUNTY OFFICIAL

0405 PM     HAIL             FAISON                  35.12N 78.14W
05/20/2008  E1.00 INCH       DUPLIN             NC   PUBLIC

0405 PM     HAIL             7 N RICHLANDS           35.00N 77.55W
05/20/2008  E1.00 INCH       JONES              NC   PUBLIC

0404 PM     HAIL             FAISON                  35.12N 78.14W
05/20/2008  E1.00 INCH       DUPLIN             NC   COUNTY OFFICIAL

&&

CTC
Local storm report, May 20, 6:13 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             STACY                   34.84N 76.43W
05/20/2008  E0.88 INCH       CARTERET           NC   PUBLIC

0608 PM     HAIL             STACY                   34.84N 76.43W
05/20/2008  E0.75 INCH       CARTERET           NC   PUBLIC

&&

CTC
Special weather statement, May 20, 6:53 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
653 PM EDT TUE MAY 20 2008

NCZ046-047-081-210000-
TYRRELL-WESTERN DARE-WESTERN HYDE-
653 PM EDT TUE MAY 20 2008

...STRONG THUNDERSTORMS WILL AFFECT HYDE...DARE AND TYRRELL COUNTIES
UNTIL 800 PM EDT...

AT 653 PM EDT...THERE WERE SEVERAL STRONG THUNDERSTORMS 17 MILES
NORTHWEST OF ENGELHARD...OR ABOUT 15 MILES NORTH OF
SWANQUARTER...MOVING EAST AT 47 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR LAKE WORTH AT 720 PM EDT...STUMPY POINT AT 725 PM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE ALLIGATOR
LAKE...FAIRFIELD...GUM NECK...KILKENNY...LAKE LANDING...CENTER OF
LAKE MATTAMUSKEET...MIDDLETOWN AND CENTER OF DARE COUNTY BOMBING
RANGE.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL IN EXCESS OF AN INCH IN AN HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID
HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN
AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY
BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED
TREES...OR IN CONVERTIBLE AUTOMOBILES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Local storm report, May 20, 7:02 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
702 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             KINSTON                 35.28N 77.59W
05/20/2008  E0.75 INCH       LENOIR             NC   PUBLIC

0658 PM     HAIL             KINSTON                 35.28N 77.59W
05/20/2008  E0.75 INCH       LENOIR             NC   PUBLIC

0658 PM     HAIL             KINSTON                 35.28N 77.59W
05/20/2008  E0.88 INCH       LENOIR             NC   EMERGENCY MNGR

&&

CTC
Local storm report, May 20, 7:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
743 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             4 W BAYBORO             35.14N 76.84W
05/20/2008  E0.75 INCH       PAMLICO            NC   PUBLIC

&&

CTC
Local storm report, May 20, 7:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
743 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             4 W BAYBORO             35.14N 76.84W
05/20/2008  E0.75 INCH       PAMLICO            NC   PUBLIC

&&

CTC

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 3:58 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir47 min
May 20, 4:38 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Onslow52 min
May 20, 4:58 PM EDTSpecial Marine WarningMHX62 min
May 20, 5:06 PM EDTSevere Thunderstorm WarningMHXMartin39 min
May 20, 5:24 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Pamlico51 min
May 20, 5:31 PM EDTSevere Thunderstorm WarningMHXTyrrell, Washington59 min
May 20, 5:43 PM EDTSevere Thunderstorm WarningMHXDare62 min
May 20, 5:50 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Martin, Tyrrell, Washington55 min
May 20, 6:08 PM EDTSpecial Marine WarningMHX67 min
May 20, 6:23 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt52 min
May 20, 6:41 PM EDTSevere Thunderstorm WarningMHXCraven, Lenoir49 min
May 20, 6:52 PM EDTSpecial Marine WarningMHX38 min
May 20, 7:23 PM EDTSevere Thunderstorm WarningMHXBeaufort, Pamlico52 min
May 20, 7:30 PM EDTSpecial Marine WarningMHX45 min
May 20, 7:56 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Onslow64 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.